Colchicine is a relatively safe and effective medication when given at appropriate doses to patients with normal kidney and liver function. A clinical picture of multiple organ failure has been described in cases of colchicine poisoning and in kidney graft recipients treated with usual doses of colchicine during cyclosporine therapy. We report a case of multiple organ failure in a renal transplant patient who received appropriate doses of colchicine in combination with cyclosporine therapy. Interaction between colchicine and cyclosporine is postulated but boosting of CSA toxicity was excluded because of the low CSA blood through levels before and throughout the episode, in the presence of relatively stable renal function and for the prompt CSA withdrawal. Mechanism of toxicity and modulation of the P-glycoprotein by cyclosporine are reviewed. Although the proscription of the drug in cyclosporine-treated patients is not justified, caution is recommended in prescribing colchicine to patients receiving cyclosporine therapy, particularly in the presence of suboptimal kidney graft function.